Sign up Calendar Latest Topics
 
 
 


Reply
  Author   Comment   Page 2 of 2      Prev   1   2
jenni__ca

Goddess Forever
Registered:
Posts: 693
Reply with quote  #21 

if you get really really red ...ask rad nurse about adaptic (sp?) gauze ... it sure helped my fair skin ... but i had rads on mast


__________________
5 years !!!!!!! and counting
energybunny

Avatar / Picture

Goddess Forever
Registered:
Posts: 1,361
Reply with quote  #22 
Jenny, I will remember that when (and if) have that problem.  Thank you!

G- She knows she's beautiful, too, but that is part of her charm!  ha!ha!  Seeya!  lee

__________________
Lee
energybunny

Avatar / Picture

Goddess Forever
Registered:
Posts: 1,361
Reply with quote  #23 

Hi there,  I am in the midst of week 4 of rads and doing well.  I am using the prescription cream X Clair Cream, recommended by my team with addition of benedryl cream as needed.  In addition, they have me taking 400 mgs. of ibuprofen twice daily and so far so good.   No burning has occured yet but I am sure that is coming shortly.  Anyway, thought I'd let youall know that things are going well!!  Seeya!  Lee


__________________
Lee
nosurrender

Avatar / Picture

Moderator
Registered:
Posts: 7,476
Reply with quote  #24 
GREAT NEWS!
You may not burn!
So glad to hear good news.
hugs,
g


__________________


WE WILL PREVAIL





energybunny

Avatar / Picture

Goddess Forever
Registered:
Posts: 1,361
Reply with quote  #25 

Hi Gina,  I hope I don't burn!!  That would be fabulous!  But again, it is going well and I actually have quite a few laughts (in between 'Hail Marys') at my daily appointments as the people are VERY nice there!    Have a great day!  Hot and humid here and just finished my workout.  Have to run my 13 year old to the movies!  Seeya!  Lee


__________________
Lee
nosurrender

Avatar / Picture

Moderator
Registered:
Posts: 7,476
Reply with quote  #26 
Lee, cancer hates laughter so I do it as often as possible!

__________________


WE WILL PREVAIL





energybunny

Avatar / Picture

Goddess Forever
Registered:
Posts: 1,361
Reply with quote  #27 

Thanks, Gina!  Laughing away, then!!  I was in stitches w/the nurses yesterday at the rad. ctr. as they weighed me!!  1/2 lb up!  I tried to say it 'was that time of the month' but the nurse is going through rads with me and she said "Yeh, right, try that on someone else who doesn't understand!"  and we both burst out laughing!!  Seeya!  Lee


__________________
Lee
mommaj

Avatar / Picture

Supporting Member
Registered:
Posts: 97
Reply with quote  #28 
Hey everybody--
Haven't posted much because I just got back from vacation (post-chemo) and jumped right into rads this week!
Here's a question for you-- I have read all the great reviews on Biafine and my rad onc wrote me a prescription for it. When I went to fill it, the pharmacy said my provider (caremark) rejected it. Wound up paying for it because I wanted to have it early. Called to appeal and was told there is no appeal process, it is just excluded from their list because it is considered a med/surg supply--not for individuals to use outside a hospital.
I found a friendly RN case manager at BCBS and she told me the research she found did not say that Biafine did as well or better in this situation but that if I could find credible not anecdotal evidence that she would make a case of it so that other women would not have the trouble I'm having...
Is there anything out there that you could recommend?
Please let me know.
BTW my radiation nurse told me that if I ran out she would supply me with as many free samples as she could!

__________________
Janeen Stoever

"And which of you by being anxious can add a single hour to his span of life?...Therefore do not be anxious about tomorrow, for tomorrow will be anxious for itself. Sufficient for the day is its own trouble." Matthew 6:27,34
energybunny

Avatar / Picture

Goddess Forever
Registered:
Posts: 1,361
Reply with quote  #29 

hi Mommaj, Biafine is awesome. I didn't have it until a FRIEND sent me her leftovers as my nurses didn't seem too impressed with it.  It is awesome and use it!!  It is the best.  Everything else did NOTHING for me.  -Lee


__________________
Lee
coco

Avatar / Picture

Goddess
Registered:
Posts: 164
Reply with quote  #30 
Hi Mommaj,
I don't have experience with Biafine (wish I had), but when I started to burn I tried everything including calendula sprays and gels, aloe vera, prescription miaderm, lubraderm, aquafor - even yogurt! (The latter made me look like an old jazz album cover from the sixties featuring a model covered in whipped cream with a french horn tucked under her arm!).

What did finally bring relief and seemingly faster healing was a cream called "Silvadene" that the nurses offered patients who were burning more severely. Just wish I had started it earlier.

If you can't get a hold of the Biafine, keep trying till you find something that works for you. Best wishes!

__________________
Barn's burned down, now I can see the moon. - Masahide
nosurrender

Avatar / Picture

Moderator
Registered:
Posts: 7,476
Reply with quote  #31 
Janeen,
Here is what I can tell you about Biafine RE.
First, it was developed by the US Armed Forces to treat soldiers who were exposed to large amounts of radiation - like a radiation bomb or something.

Back in 2001 I had my first breast cancer. I started rads with the stupid Aloe Vera and Aquaphore and burned like a burger on a BBQ. Finally, my friend who is a pharmacist gave me a tube of Biafine. I started to heal. I had no skin left practically, but because of the Biafine, I was healing and could continue on with the rads. My friend told me it works best if you use it from the start because its benefits can really be seen when used prophylactically.

So when I got cancer the second time and needed rads again, but this time also to my collar bone and axilla, I made sure the radonc gave me an Rx. Even though my rads were much more extensive the second time around, I didn't burn because of the Biafine that I put on religiously every day. That may not be scientific but it is what happened to me.

Now, Coco is right too. Silvadene is a burn cream and it also works well. I have another friend who used that.

My insurance company, whose name should be NO or DENIED, approved the Biafine without so much as a quiver.  I hope you can get it. But if you can't, Silvadene is a good burn cream.


__________________


WE WILL PREVAIL





mommaj

Avatar / Picture

Supporting Member
Registered:
Posts: 97
Reply with quote  #32 
long time no hear, eh?
sorry, but i have been so absorbed in the rads and holidays and my family of 9 that I could not fit in anything else!
just wanted to report back with encouragement--
I finish my last rad session tomorrow and then have 5 boosts next week and I'm done--yippee!
My skin has held up well--no blisters, peeling or breaks, quite red but not painful.
I believe it was because of the grace of God upon me and the diligent use of the Biafine. That stuff worked wonders! I also used a calendula baby cream that I got at Whole Foods which was very soothing in between. My operative word for clothing is soft, so I live in cottony men's sleeveless T's and polarfleece.
Thanks for all the advice--now if I can only dodge the cold germs my family is coughing around for one more week...


__________________
Janeen Stoever

"And which of you by being anxious can add a single hour to his span of life?...Therefore do not be anxious about tomorrow, for tomorrow will be anxious for itself. Sufficient for the day is its own trouble." Matthew 6:27,34
coco

Avatar / Picture

Goddess
Registered:
Posts: 164
Reply with quote  #33 
What great news, Janeen! Congrats on your upcoming "graduation"! It will feel so great to be done. Just in time for the holidays, too.
__________________
Barn's burned down, now I can see the moon. - Masahide
nosurrender

Avatar / Picture

Moderator
Registered:
Posts: 7,476
Reply with quote  #34 
YAY!!!! Congratulations Janeen!!!!!!
you are done!!!


__________________


WE WILL PREVAIL





wedsnthings

Goddess
Registered:
Posts: 102
Reply with quote  #35 

DOES ANYONE KNOW HOW RADS EFFECT BLACK WOMENS SKIN???


__________________
NATALIE
Karen1956

Goddess Forever
Registered:
Posts: 1,218
Reply with quote  #36 

i can't answer the specifics of your question, but it seems that the fairer you are, the easier it is to burn..but there are others here who may have more info.  I have medium complexion and I burned but not horribly.

wedsnthings

Goddess
Registered:
Posts: 102
Reply with quote  #37 

 I APPRECIATE THE REPLY


__________________
NATALIE
nosurrender

Avatar / Picture

Moderator
Registered:
Posts: 7,476
Reply with quote  #38 
Natalie, I have dark skin and the first time I did rads I burnt to a crisp.
The BEST THING you can do is get BIAFINE RE.
It is a prescription cream and it WORKS WONDERS.
You start using it FROM THE BEGINNING.
It prevents burns from starting.
Your rad doc may tell you it doesn't work- bull. Everyone I know who used it from the beginning has had no problem.
I had very intense rads the second time around and the Biafine RE protected me. I didn't even get tingly.
As for black skin, my friend Ferne used it and it protected her skin too.
If your rad onc won't give it to you ask your regular onc or your PCP.
They like to say that Aloe Vera works.... It doesn't
Then they say Aquaphore- WASTE OF TIME.

I can't recommend BIAFINE enough!

Love,
g


__________________


WE WILL PREVAIL





wedsnthings

Goddess
Registered:
Posts: 102
Reply with quote  #39 
G,

YOU ARE THE BEST THANKS

__________________
NATALIE
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.